Partial Orders with Respect to Continuous Covariates and Tests for the Proportional Hazards Model
Several omnibus tests of the proportional hazards assumption have been proposed in the literature. In the two-sample case, tests have also been developed against ordered alternatives like monotone hazard ratio and monotone ratio of cumulative hazards. Here we propose a natural extension of these partial orders to the case of continuous covariates. The work is motivated by applications in biomedicine and economics where covariate e¤ects often decay over lifetime. We develop tests for the proportional hazards assumption against ordered alternatives and propose a graphical method to identify the nature of departures from proportionality. The proposed tests do not make restrictive assumptions on the underlying regression model, and are applicable in the presence of multiple covariates and frailty. Small sample performance and applications to real data highlight the usefulness of the framework and methodology.
|Date of creation:||15 Jul 2008|
|Date of revision:|
|Contact details of provider:|| Postal: School of Economics and Finance, University of St. Andrews, Fife KY16 9AL|
Phone: 01334 462420
Fax: 01334 462444
Web page: http://www.st-andrews.ac.uk/economics/
More information through EDIRC
|Order Information:|| Email: |
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Arnab Bhattacharjee & Chris Higson & Sean Holly & Paul Kattuman, 2007. "Macroeconomic Conditions and Business Exit: Determinants of Failures and Acquisitions of UK Firms," CDMA Working Paper Series 200713, Centre for Dynamic Macroeconomic Analysis.
- Bhattacharjee, A., 2003.
"Estimation in Hazard Regression Models under Ordered Departures from Proportionality,"
Cambridge Working Papers in Economics
0337, Faculty of Economics, University of Cambridge.
- Bhattacharjee, Arnab, 2004. "Estimation in hazard regression models under ordered departures from proportionality," Computational Statistics & Data Analysis, Elsevier, vol. 47(3), pages 517-536, October.
When requesting a correction, please mention this item's handle: RePEc:san:wpecon:0807. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (the School of Economics)
If references are entirely missing, you can add them using this form.